MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS LEGEND ANGLED ATTACHMENT; MOTOR, DRILL, PNEUMATIC

MDT POWERED SURGICAL SOLUTIONS LEGEND ANGLED ATTACHMENT; MOTOR, DRILL, PNEUMATIC
Model Number AA07
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report inconclusive.Evaluation could not be performed because the device has been returned but still has pending evaluation results.The device user manual warnings section includes instructions that heavy side loads and/or long operating times may cause the device to overheat.If the device overheats, discontinue use and rest the device by using it intermittently, or wrap the device in a moist sterile towel.Use of an overheated device may cause injury to the patient or operator.We will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during an operation, the hand piece began to heat quite quickly and intensely.At the end of the procedure, the team found that the patient has a small burn type lesion at the edge of the surgical opening.The hand piece was used the next day and presented no problem.The patient was alive with injury.
 
Additional Manufacturer Narrative
No conclusion can be drawn.Evaluation could not be performed because the tool cannot be inserted during pre-repair tests, making it not operational to conduct heat test.It was noted that the distal and tube bearings were broken and detached, both flanged and non flanged bearings were corroded, and the color ring and laser markings were faded.This finding may have contributed to the user's experience.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient is alive with injury and that no additional treatment was needed post - surgery.The patient is now healing.

Brand Name
LEGEND ANGLED ATTACHMENT
Common Device Name
MOTOR, DRILL, PNEUMATIC
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
MDR Report Key8004310
Report Number1625507-2018-00065
Device Sequence Number16441605
Product Code HBB
UDI-Device Identifier00643169740983
UDI-Public00643169740983
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA07
Device Catalogue NumberAA07
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2018
Supplement Date Received by Manufacturer11/09/2018
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR
Patient Weight81